MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TREK BONE MARROW BIOPSY KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. TREK BONE MARROW BIOPSY KIT; BIOPSY INSTRUMENT
Catalog Number TKM1110
Medical Device Problem Codes Crack (1135); Difficult to Remove (1528); Material Perforation (2205); Device-Device Incompatibility (2919); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a patient underwent a bone marrow biopsy procedure using the trek bone marrow biopsy system, the blue hub of the needle seemed to be too large to click into place on the sterile sleeve.Further, the needle was stuck in the patient and then requiring pulling the needle out of the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one video was provided and reviewed.In this video a person was holding a trek power driver loaded with a quick connect hub.He is trying insert the 1st needle and it can be inserted and removed without any issue.He is trying to insert the second needle where heavy resistance felt while loading and unloading.He also displays a third needle inserted with another quick connect hub.Based on the video review, the reported failure cannot be confirmed.One complete trek bone marrow biopsy kit and an additional sterile sleeve and two additional trek biopsy needle assemblies were received for evaluation.The complaint samples were randomly numbered for evaluation purposes.Upon visual evaluation, (sample 1) one sterile sleeve -: slight perforations were noted throughout the sterile sleeve.The proximal and distal u clips were observed to be visible and aligned in both ends.One needle assembly (s1-1): the complaint sample appeared to be clean.The stylet was received loaded to the cannula.What appeared to be wear, was noted throughout the stylet hub.The loaded stylet appeared to not be aligned with the cannula hub.One needle assembly (s1-2): the complaint sample appeared to be clean.The stylet was received loaded to the cannula.What appeared to be wear, was noted throughout the stylet hub.The loaded stylet appeared to not be aligned with the cannula hub.(sample2) one trek bone marrow biopsy kit with the following components: - one needle assembly, one sterile sleeve, one manual driver, one ejector rod, one ejector guide, one fenestrated drape: sterile sleeve -: slight perforations were noted throughout the sterile sleeve.The proximal and distal u clips were observed to be visible and aligned in both ends.Needle assembly (s2): the complaint sample appeared to be clean.The stylet was received loaded to the cannula.What appeared to be wear, was slightly noted throughout the stylet hub.The loaded stylet appeared to be aligned with the cannula hub.No anomalies were noted to the rest of components received.Under microscopic observation, one needle assembly (s1-1): wear was noted throughout the stylet hub.The highpoints of the stylet hub did not appear to align with the high points of the cannula hub.One needle assembly (s1-2): wear was noted throughout the stylet hub.The highpoints of the stylet hub did not appear to align with the high points of the cannula hub.Needle assembly (s2): wear was noted throughout the stylet hub.The highpoints of the stylet hub appeared to align with the high points of the cannula hub.During functional testing, sample 1-sterile sleeve was used for the following functional tests: the first needle assembly (s1-1) stylet was secured at the cannula hub prior to functional test.An attempt to load the first sample (s1-1) stylet/cannula to the returned sample 1- quick connect hub was performed.No audible click was heard however the stylet/cannula stayed in position within the quick connect hub.An attempt to offload the stylet/cannula from the quick connect hub was performed and was successful.High resistance was felt from the stylet/cannula when device was removed from the quick connect hub.The second needle assembly (s1-2) stylet was secured at the cannula hub prior to functional test.An attempt to load the second sample (s1-2) stylet/cannula to the returned sample 1-quick connect hub was performed.No audible click was heard and the stylet/cannula stayed in position within the quick connect hub.An attempt to offload the stylet/cannula from the quick connect hub was performed and was successful.High resistance was felt from the stylet/cannula when device was removed from the quick connect hub.The sample 2 (s2) stylet was secured at the cannula hub prior to functional test.An attempt to load the sample 2 (s2) stylet/cannula to the returned sample 1-quick connect hub was performed.An audible click was heard and the stylet/cannula stayed in position within quick connect hub.An attempt to offload the bone marrow kit stylet/cannula from the quick connect hub was performed and was successful.Slight resistance was felt from the stylet/cannula when device was removed from the quick connect hub.Sample 2-sterile sleeve was used for the following functional tests: the first sample (s1-1) stylet was secured at the cannula hub prior to functional test.An attempt to load the first sample (s1-1) stylet/cannula to the returned sample 2- quick connect hub was performed.No audible click was heard and the stylet/cannula stayed in position within quick connect hub.An attempt to offload the stylet/cannula from the quick connect hub was performed and was successful.High resistance was felt from the stylet/cannula when device was removed from the quick connect hub.The second sample (s1-2) stylet was secured at the cannula hub prior to functional test.An attempt to load the second sample (s1-2) stylet/cannula to the returned sample 2- quick connect hub was performed.No audible click was heard and the stylet/cannula stayed in position within the quick connect hub.An attempt to offload the stylet/cannula from the quick connect hub was performed and was successful.High resistance was felt from the stylet/cannula when device was removed from the quick connect hub.The sample 2 (s2) stylet was secured at the cannula hub prior to functional test.An attempt to load the sample (s2) stylet/cannula to the returned sample 2- quick connect hub was performed.An audible click was heard and the stylet/cannula stayed in position within quick connect hub.An attempt to offload the stylet/cannula from the quick connect hub was performed and was successful.Slight resistance was felt from the stylet/cannula when device was removed from the quick connect hub.Upon additional functional testing, (in-house cannula was used for the following tests below.) sample 1-1 stylet + sterile sleeve (s1): the first needle assembly (s1-1) stylet was loaded and secured at the in-house cannula hub prior to functional test.The sample appeared to have good alignment at the hub.An attempt to load the first sample (s1-1) stylet/cannula to the returned sample 1- quick connect hub was performed.An audible click was heard and the stylet/cannula stayed in position within the quick connect hub.An attempt to offload the stylet/cannula from the quick connect hub was performed and was successful.No resistance was felt from the stylet/cannula when device was removed from the quick connect hub.Sample 1-1 stylet + sterile sleeve (s2): the first needle assembly (s1-1) stylet was loaded and secured at the in-house cannula hub prior to functional test.The sample appeared to have good alignment at the hub.An attempt to load the first sample (s1-1) stylet/cannula to the returned sample 2- quick connect hub was performed.An audible click was heard and the stylet/cannula stayed in position within the quick connect hub.An attempt to offload the stylet/cannula from the quick connect hub was performed and was successful.No resistance was felt from the stylet/cannula when device was removed from the quick connect hub.Sample 1-2 stylet + sterile sleeve (s1): the second needle assembly (s1-2) stylet was loaded and secured at the in-house cannula hub prior to functional test.The sample appeared to have good alignment at the hub.An attempt to load the second sample (s1-2) stylet/cannula to the returned sample 1- quick connect hub was performed.An audible click was heard and the stylet/cannula stayed in position within the quick connect hub.An attempt to offload the stylet/cannula from the quick connect hub was performed and was successful.No resistance was felt from the stylet/cannula when device was removed from the quick connect hub.Sample 1-2 stylet + sterile sleeve (s2): the second needle assembly (s1-2) stylet was loaded and secured at the in-house cannula hub prior to functional test.The sample appeared to have good alignment at the hub.An attempt to load the second sample (s1-2) stylet/cannula to the returned sample 2- quick connect hub was performed.An audible click was heard and the stylet/cannula stayed in position within the quick connect hub.An attempt to offload the stylet/cannula from the quick connect hub was performed and was successful.No resistance was felt from the stylet/cannula when device was removed from the quick connect hub.Sample 2 stylet + sterile sleeve (s1): the needle assembly (s2) stylet was loaded and secured at the in-house cannula hub prior to functional test.The sample appeared to have good alignment at the hub.An attempt to load the second sample (s1-2) stylet/cannula to the returned sample 1- quick connect hub was performed.An audible click was heard and the stylet/cannula stayed in position within the quick connect hub.An attempt to offload the stylet/cannula from the quick connect hub was performed and was successful.No resistance was felt from the stylet/cannula when device was removed from the quick connect hub.Sample 2 stylet + sterile sleeve (s2): the needle assembly (s2) stylet was loaded and secured at the in-house cannula hub prior to functional test.The sample appeared to have good alignment at the hub.An attempt to load the second sample (s1-2) stylet/cannula to the returned sample 2- quick connect hub was performed.An audible click was heard and the stylet/cannula stayed in position within the quick connect hub.An attempt to offload the stylet/cannula from the quick connect hub was performed and was successful.No resistance was felt from the stylet/cannula when device was removed from the quick connect hub.(in-house stylet was used for the following tests below.) sample 1-1 cannula + sterile sleeve (s1): the in-house stylet was loaded and secured at the sample 1-1 cannula hub prior to functional test.The sample appeared to misalign at the hub.An attempt to load the in-house stylet/cannula(s1-1) to the returned sample 1- quick connect hub was performed.Resistance was felt during performance and no audible click was heard at the quick connect hub.The complaint sample did not engage within the quick connect hub.Sample 1-1 cannula + sterile sleeve (s2): the in-house stylet was loaded and secured at the sample 1-1 cannula hub prior to functional test.The sample appeared to misalign at the hub.An attempt to load the in-house stylet/cannula(s1-1) to the returned sample 2- quick connect hub was performed.Resistance was felt during performance and no audible click was heard at the quick connect hub.The complaint sample did not engage within the quick connect hub.Sample 1-2 cannula + sterile sleeve (s1): the in-house stylet was loaded and secured at the sample 1-2 cannula hub prior to functional test.The sample appeared to misalign at the hub.An attempt to load the in-house stylet/cannula (s1-2) to the returned sample 1- quick connect hub was performed.Resistance was felt during performance and no audible click was heard at the quick connect hub.The complaint sample did not engage within the quick connect hub.Sample 1-2 cannula + sterile sleeve (s2): the in-house stylet was loaded and secured at the sample 1-2 cannula hub prior to functional test.The sample appeared to misalign at the hub.An attempt to load the in-house stylet/cannula (s1-2) to the returned sample 2- quick connect hub was performed.Resistance was felt during performance and no audible click was heard at the quick connect hub.The complaint sample did not engage within the quick connect hub.Sample 2 cannula + sterile sleeve (s1): the in-house stylet was loaded and secured at the sample 2 cannula hub prior to functional test.The sample appeared to have good alignment at the hub.An attempt to load the in-house stylet/cannula (s2) to the returned sample 1- quick connect hub was performed.An audible click was heard and the stylet/cannula stayed in position within the quick connect hub.An attempt to offload the stylet/cannula from the quick connect hub was performed and was successful.No resistance was felt from the stylet/cannula when device was removed from the quick connect hub.Sample 2 cannula + sterile sleeve (s2): the in-house stylet was loaded and secured at the sample 2 cannula hub prior to functional test.The sample appeared to have good alignment at the hub.An attempt to load the in-house stylet/cannula (s2) to the returned sample 2- quick connect hub was performed.An audible click was heard and the stylet/cannula stayed in position within the quick connect hub.An attempt to offload the stylet/cannula from the quick connect hub was performed and was successful.No resistance was felt from the stylet/cannula when device was removed from the quick connect hub.Upon another additional evaluation, sample 1-1: functional testing: the stylet was loaded and secured at the cannula hub.No resistance was felt.The stylet was offloaded from the cannula hub.No resistance was felt.Microscopic observation: under microscopic observation, what appeared to be a slight crack, was observed opposite of the gate on the stylet hub.Sample 1-2: functional testing: the stylet was loaded and secured at the cannula hub.No resistance was felt.The stylet was offloaded from the cannula hub.No resistance was felt.Microscopic observation: under microscopic observation, what appeared to be a slight crack, was observed opposite of the gate on the stylet hub.Sample 2: functional testing: the stylet was loaded and secured at the cannula hub.No resistance was felt.What sounded like a metal squeaky sound, was heard while securing the stylet hub to the cannula hub.The stylet was offloaded from the cannula hub.No resistance was felt.No sound was heard when offloading was performed.Microscopic observation: under microscopic observation, what appeared to be a slight crack, was observed opposite of the gate on the stylet hub.Based on the results of sample evaluation, the investigation is confirmed for the reported device-device incompatibility as stylet appeared to not be aligned with the cannula hub.And the investigation is also confirmed for the identified material perforation as slight perforations were noted throughout the sterile sleeve.And the investigation is also confirmed for the identified crack as the stylet hub appeared to have a slight crack.However, the investigation is inconclusive for the reported difficult to remove as used condition of the device can't be replicated.A definitive root cause for the reported device-device incompatibility issue with the cause traced to the hub misalignment which is a mfg issue.A definitive root cause for the reported difficult to remove, identified material perforation and crack could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D4 (unique identifier (udi) #), g2, g3, h4, h6 (device, component, method, result, conclusion) section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: this event was initially submitted as an mdr based on information indicating the device was difficult to remove from the patient.Subsequent follow-up determined the issue was not related to patient removal; rather, the blue hub of the needle did not properly engage the sterile sleeve, and the needle could not be detached from the quick connect.No patient injury was reported.Based on the additional information obtained, the event was reassessed in accordance with 21 cfr 803.50(a)(2).The identified failure mode, including considerations of device-device incompatibility and difficult or delayed separation, was determined not to be likely to cause or contribute to a death or serious injury if it were to recur.Therefore, the event no longer meets mdr reportability criteria.However, as an initial mdr was submitted based on the information reasonably available at the time, the event file will remain documented as a malfunction.B5, e1, g3, h6 (device, component, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a bone marrow biopsy procedure using the trek bone marrow biopsy system, the blue hub of the needle had seemed to be too large to click into place on the sterile sleeve.Further, the needle was unable to remove from the quick connect.There was no reported patient injury.

Brand Name
TREK BONE MARROW BIOPSY KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION MANNFORD
400 foster rd
mannford OK 74044
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22666184
Report Number2020394-2025-01154
Device Sequence Number14372065
Product Code KNW
UDI-Device Identifier00801741201370
UDI-Public(01)00801741201370(11)250220(17)280131(10)0001609004
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K213896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTKM1110
Device Lot Number0001609004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer12/22/2025
01/14/2026
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date12/24/2025
02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown